Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 53, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 13, 2023, 9:23 AM EST for Johnson County, Washington County, Wilkinson County, Georgia. It took effect at Feb 13, 2023, 11:00 PM EST. It was in force for 55 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2023, 9:23 AM EST (14:23 UTC)
- In effect from
- Feb 13, 2023, 11:00 PM EST
- Expired
- Feb 16, 2023, 6:27 AM EST
- In force
- 55 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 14:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oconee River below Oconee (OCNG1). The gauge peaked at 18.20 ft at Feb 15, 2023, 3:00 AM EST.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02223248, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
619
WGUS42 KFFC 131423
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
923 AM EST Mon Feb 13 2023
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Oconee River near Oconee affecting Washington, Johnson and
Wilkinson Counties.
For the Oconee River Basin...including Penfield, Milledgeville,
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
GAC167-303-319-140230-
/O.NEW.KFFC.FL.W.0053.230214T0400Z-230217T0326Z/
/OCNG1.1.ER.230214T0400Z.230215T1200Z.230216T2125Z.NO/
923 AM EST Mon Feb 13 2023
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO LATE THURSDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Oconee River near Oconee.
* WHEN...From this evening to late Thursday evening.
* IMPACTS...At 19 feet, The water level begins to flood the dirt
parking lot area near the Old Balls Ferry Road boat ramp...just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues and spreads further into the woodlands near the
river.
* ADDITIONAL DETAILS...
- At 9:00 AM EST Monday the stage was 15.2 feet and rising.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 19.7 feet Wednesday morning.
It will then fall below flood stage Thursday afternoon.
- Flood stage is 17 feet.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$8 follow-up statements
481
WGUS82 KFFC 140142
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
842 PM EST Mon Feb 13 2023
...The Flood Warning is extended for the following rivers in
Georgia...
Oconee River near Oconee affecting Washington, Johnson and
Wilkinson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
GAC167-303-319-141345-
/O.EXT.KFFC.FL.W.0053.230214T0400Z-230217T0330Z/
/OCNG1.1.ER.230214T0449Z.230215T1200Z.230216T2200Z.NO/
842 PM EST Mon Feb 13 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THURSDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Oconee River near Oconee.
* WHEN...Until late Thursday evening.
* IMPACTS...At 19 feet, the water level begins to flood the dirt
parking lot area near the Old Balls Ferry Road boat ramp, just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues and spreads further into the woodlands near the
river.
* ADDITIONAL DETAILS...
- At 8:15 PM EST Monday the stage was 16.4 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 19.7 feet Wednesday morning.
It will then fall below flood stage Thursday afternoon.
- Flood stage is 17 feet.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$970
WGUS82 KFFC 140919
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
419 AM EST Tue Feb 14 2023
...The Flood Warning is extended for the following rivers in
Georgia...
Oconee River near Oconee affecting Johnson, Wilkinson and
Washington Counties.
For the Oconee River Basin...including Oconee...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC167-303-319-142130-
/O.EXT.KFFC.FL.W.0053.000000T0000Z-230217T0400Z/
/OCNG1.1.ER.230214T0845Z.230215T1200Z.230216T2200Z.NO/
419 AM EST Tue Feb 14 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THURSDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Oconee River near Oconee.
* WHEN...Until late Thursday evening.
* IMPACTS...At 19.0 feet, The water level begins to flood the dirt
parking lot area near the Old Balls Ferry Road boat ramp...just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues and spreads further into the woodlands near the
river.
* ADDITIONAL DETAILS...
- At 4:00 AM EST Tuesday the stage was 17.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:00 AM EST Tuesday was 17.0 feet.
- Forecast...The river is expected to rise to a crest of 19.7
feet tomorrow morning. It will then fall below flood stage
Thursday afternoon.
- Flood stage is 17.0 feet.
- Flood History...This crest compares to a previous crest of
19.6 feet on 05/02/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$412
WGUS82 KFFC 141923
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
223 PM EST Tue Feb 14 2023
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Washington, Wilkinson and
Johnson Counties.
For the Oconee River Basin...including Oconee...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC167-303-319-150730-
/O.CON.KFFC.FL.W.0053.000000T0000Z-230217T0400Z/
/OCNG1.1.ER.230214T0845Z.230215T1200Z.230216T1200Z.NO/
223 PM EST Tue Feb 14 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE THURSDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Oconee River near Oconee.
* WHEN...Until late Thursday evening.
* IMPACTS...At 19 feet, The water level begins to flood the dirt
parking lot area near the Old Balls Ferry Road boat ramp...just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues and spreads further into the woodlands near the
river.
* ADDITIONAL DETAILS...
- At 2:00 PM EST Tuesday the stage was 17.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:00 PM EST Tuesday was 17.8 feet.
- Forecast...The river is expected to rise to a crest of 18.8
feet tomorrow morning. It will then fall below flood stage
Thursday morning.
- Flood stage is 17 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$663
WGUS82 KFFC 150254
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
954 PM EST Tue Feb 14 2023
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Johnson, Wilkinson and
Washington Counties.
For the Oconee River Basin...including Penfield, Milledgeville,
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
GAC167-303-319-151500-
/O.EXT.KFFC.FL.W.0053.000000T0000Z-230216T1700Z/
/OCNG1.1.ER.230214T0845Z.230215T1200Z.230216T1100Z.NO/
954 PM EST Tue Feb 14 2023
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THURSDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Oconee River near Oconee.
* WHEN...Until early Thursday afternoon.
* IMPACTS...At 19 feet, The water level begins to flood the dirt
parking lot area near the Old Balls Ferry Road boat ramp...just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues and spreads further into the woodlands near the
river.
* ADDITIONAL DETAILS...
- At 9:30 PM EST Tuesday the stage was 18.2 feet and rising.
- Forecast...The river is expected to rise to a crest of 18.7
feet tomorrow morning. It will then fall below flood stage
Thursday morning.
- Flood stage is 17 feet.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$868
WGUS82 KFFC 150939
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
439 AM EST Wed Feb 15 2023
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Wilkinson, Johnson and
Washington Counties.
For the Oconee River Basin...including Oconee...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC167-303-319-152145-
/O.CON.KFFC.FL.W.0053.000000T0000Z-230216T1700Z/
/OCNG1.1.ER.230214T0845Z.230215T1200Z.230216T1100Z.NO/
439 AM EST Wed Feb 15 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Oconee River near Oconee.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 19.0 feet, The water level begins to flood the dirt
parking lot area near the Old Balls Ferry Road boat ramp...just
upstream and rightbank from the Georgia Highway 57 bridge. Minor
flooding continues and spreads further into the woodlands near the
river.
* ADDITIONAL DETAILS...
- At 4:15 AM EST Wednesday the stage was 18.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 4:15 AM EST Wednesday was 18.2 feet.
- Forecast...The river is expected to rise to a crest of 18.7
feet this morning. It will then fall below flood stage
tomorrow morning.
- Flood stage is 17.0 feet.
- Flood History...This crest compares to a previous crest of
18.4 feet on 12/17/2019.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$819
WGUS82 KFFC 151610
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1110 AM EST Wed Feb 15 2023
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Wilkinson, Johnson and
Washington Counties.
For the Oconee River Basin...including Penfield, Milledgeville,
Oconee, Oconee, McIntyre, Irwinton, Oconee, Dublin, Mount Vernon...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC167-303-319-160415-
/O.EXT.KFFC.FL.W.0053.000000T0000Z-230216T1200Z/
/OCNG1.1.ER.230214T0845Z.230215T0800Z.230216T0600Z.NO/
1110 AM EST Wed Feb 15 2023
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding will continue.
* WHERE...Oconee River near Oconee.
* WHEN...Until tomorrow morning.
* IMPACTS...At 18 feet, The water level begins to flood portions of
the dirt parking lot area near the Old Balls Ferry Road boat
ramp...just upstream and rightbank from the Georgia Highway 57
bridge. Minor flooding continues in the woodlands near the river.
* ADDITIONAL DETAILS...
- At 10:45 AM EST Wednesday the stage was 18 feet and falling.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 12.6 feet
by Monday morning.
- Flood stage is 17 feet.
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$036
WGUS82 KFFC 160123
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
823 PM EST Wed Feb 15 2023
...The Flood Warning continues for the following rivers in Georgia...
Oconee River near Oconee affecting Washington, Johnson and
Wilkinson Counties.
For the Oconee River Basin...including Oconee...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC167-303-319-161200-
/O.CON.KFFC.FL.W.0053.000000T0000Z-230216T1200Z/
/OCNG1.1.ER.230214T0845Z.230215T0800Z.230216T0600Z.NO/
823 PM EST Wed Feb 15 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Oconee River near Oconee.
* WHEN...Until tomorrow morning.
* IMPACTS...At 18 feet, The water level begins to flood portions of
the dirt parking lot area near the Old Balls Ferry Road boat
ramp...just upstream and rightbank from the Georgia Highway 57
bridge. Minor flooding continues in the woodlands near the river.
* ADDITIONAL DETAILS...
- At 8:00 PM EST Wednesday the stage was 17.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 PM EST Wednesday was 18.2 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 14.9 feet
Monday evening.
- Flood stage is 17 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$881
WGUS82 KFFC 161127
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
627 AM EST Thu Feb 16 2023
...The Flood Warning is cancelled for the following rivers in
Georgia...
Oconee River near Oconee affecting Wilkinson, Johnson and
Washington Counties.
GAC167-303-319-161230-
/O.CAN.KFFC.FL.W.0053.000000T0000Z-230216T1127Z/
/OCNG1.1.ER.230214T0845Z.230215T0800Z.230216T1030Z.NO/
627 AM EST Thu Feb 16 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Oconee River near Oconee.
* ADDITIONAL DETAILS...
- At 6:15 AM EST Thursday the stage was 17.0 feet.
- Forecast...The river is expected to fall to 14.9 feet Monday
evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
3265 8298 3278 8300
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 13, 6:24 AM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Feb 13, 6:24 AM EST, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 624 AM EST Mon Feb 13 2023 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Tuesday) Issued at 324 AM EST Mon Feb 13 2023 Yesterday's low pressure system has moved up the coast and is now offshore just east of the DELMARVA peninsula. A high pressure center is over the central GOMEX. This high pressure will be the main weather-maker for the CWA through the remainder of the short term period. Conditions will remain dry and seasonable through Tuesday. With NW surface flow and very dry air aloft (with good mixing potential) have undercut the guidance for dewpoints. NListemaa && .LONG TERM... (Tuesday night through Sunday) Issued at 324 AM EST Mon Feb 13 2023 The extended periods start off with the large high pressure ridge from the short term now centered off the Mid-Atlantic coast and moving NE up the eastern seaboard. There is also a surface frontal boundary pushing into NW GA Tue night/Wed morning. the biggest issue with this is it is trying to move into the periphery of the exiting ridge and it looses a lot of its dynamics in the process. The remaining moisture axis stalls over the northern CWA so keeping slight to chance PoPs through Thursday morning ahead of the next system more intense system. This second frontal system deepens over the Southern Plains Wednesday and tracks across the MS river valley Thu and into NW GA Thu afternoon. Its main closed low center moves quickly NE and into the Great Lake states at the same time. The models are in good agreement with the timing of the front through the area, with precip moving from NW to SE across the state from Thursday afternoon to Friday afternoon. Instability is a bit stronger with this next system so thunderstorms are possible. The models are showing good deep layer moisture associated with this front so QPF (Wednesday through Friday) showing about 2.5 inches over far north Georgia, 1.5-2 inches over the metro Atlanta area, and under 1 inch areas along and south of a Columbus to Macon line. This frontal boundary exits the GA Coast Fri evening with another high pressure ridge build across the region for the weekend. A warming trend is expected into late week, with highs in the 60s to low 70s Wed increasing to 70s to near 80 by Thu. Once this frontal boundary moves through the state Friday a much cooler airmass moves in behind it. Low temps Friday night will dip down into the 20s and 30s with highs only getting up into the 50s for Sat. 01 && .AVIATION... (12Z TAFS) Issued at 601 AM EST Mon Feb 13 2023 VFR through the period. Winds will remain on the west side through tonight but go over to the east side tomorrow morning. Increasing high clouds tomorrow. //ATL Confidence...12Z Update... High confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 38 66 46 67 / 0 0 10 30 Atlanta 40 65 50 68 / 0 0 30 40 Blairsville 35 59 44 57 / 0 10 30 50 Cartersville 36 66 51 65 / 0 10 40 50 Columbus 39 69 50 74 / 0 0 10 20 Gainesville 38 63 46 59 / 0 0 30 40 Macon 38 69 46 73 / 0 0 0 10 Rome 36 67 52 65 / 0 10 50 50 Peachtree City 36 67 50 71 / 0 10 20 30 Vidalia 40 69 49 77 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...NListemaa LONG TERM....01 AVIATION...NListemaa
Hazardous weather outlook, Feb 13, 4:33 AM EST, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 433 AM EST Mon Feb 13 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-140945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 433 AM EST Mon Feb 13 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... A cold front will move through north and central Georgia Thursday and Friday. A few thunderstorms are possible as the front moves through. Otherwise, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.